Arkansas, 2006High Wind in Arkansas, March 20, 2006
March 20, 2006 · NWS MEG · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 20, 3:40 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 20, 3:40 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CST MON MAR 20 2006
WET WEATHER PATTERN WILL CONTINUE TDA AND THIS EVENING DUE TO AN
UPPER LEVEL TROUGH IN NM THAT IS FEEDING MOISTURE INTO THE
MIDSOUTH. A BAND OF RAIN AND THUNDERSTORMS NOW EXTENDS FROM THE
MO BOOTHEEL TO SHREVEPORT. THE NORTHERN PART OF THE BAND IS
RECEIVING MOSTLY MODERATE RAINFALL...BUT THUNDERSTORMS FARTHER
SOUTH ARE DUMPING HIGHER AMTS. HEAVY RAIN IS THE MAIN THREAT FROM
THESE STORMS THIS MORNING BUT WILL NOT ISSUE FLASH FLOOD WATCH
SINCE FFG IS SAYING 2.5 TO 3.0 INCHES NECESSARY IN 6 HRS. ONLY
LEE COUNTY (AR) HAS HAD HEAVY RAINFALL SO FAR FROM THIS EVENT.
EXTREME SOUTHERN AND SOUTHEASTERN COUNTIES OF THE CWA HAVE THE
HIGHEST CHANCE OF SEVERE WEATHER TDA...BUT THINK THE MAIN THREAT
THERE IS HEAVY RAIN ALSO.
THUNDERSTORM ACTIVITY COULD CONTINUE INTO EVENING HOURS...BUT
TRWS SHOULD TAPER OFF DURING THE NIGHT AS THE SURFACE LOW GOES TO
MIDDLE TN. UPPER LOW SHOULD GO ON UP INTO IL OVERNIGHT.
ALTHOUGH HIGH SHOULD BUILD IN FROM THE SURFACE UPPER LOW ENERGY
WILL BE SWINGING DOWN INTO THE AREA AND BRING FURTHER CHANCE OF
RAIN TUE.
A PERIOD OF DRY WEATHER WILL BEGIN TUES NIGHT AND LAST THROUGH
THE WEEKEND. THIS AIRMASS IS COLD...SO FREEZE WARNINGS MAY BE
NECESSARY STARTING TUE EVENING.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
WER
Hazardous weather outlook, Mar 20, 4:31 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
431 AM CST MON MAR 20 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
431 AM CST MON MAR 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THE MIDSOUTH HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY EXCEPT
IN FAR SOUTHEASTERN COUNTIES WHERE THE RISK IS MODERATE. HEAVY RAIN
IS ALSO POSSIBLE FARM SOUTHERN COUNTIES FROM TALLAHATCHIE COUNTY
TO ITAWAMBA COUNTY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...FREEZING TEMPERATURES
WILL OCCUR TUESDAY MORNING AND EACH NIGHT ON THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WER
High Wind, Craighead
- When
- March 20, 6:30 AM CST to 6:35 AM CST
- Where
- Craighead forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- UNKNOWN
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
High winds brought down a 40 foot by 70 foot frame shop and a utility pole in Caraway.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Texas, March 20, 20061 death · 9 injured · $200,000 · 55 kt wind · 3 events
- Winter Storm in Nebraska, March 20 to 21, 2006$1.6 million · 11 events
- Tornado in Mississippi, March 20, 20061 injured · $500,000 · F1 · 1 event
- Winter Storm in Nebraska, March 20 to 21, 2006$300,000 · 6 events
- Tornado in Mississippi, March 20, 2006$100,000 · F1 · 1 event
- Flash Flood in Mississippi, March 20, 2006$300,000 · 1 event
- Tornadoes and Hail in Oklahoma, March 20, 2006$90,000 · F0 · 19 events
- Damaging Wind in Mississippi, March 20, 2006$100,000 · 65 kt wind · 1 event
- Damaging Wind in Oklahoma, March 20, 2006$100,000 · 80 kt wind · 1 event
- Flash Flooding and Hail in Georgia, March 20 to 21, 2006$32,000 · 1.75 in hail · 12 events
- Damaging Wind in Alabama, March 20, 2006$50,000 · 52 kt wind · 1 event
- Damaging Wind in Alabama, March 20, 2006$50,000 · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496586.